June 1, 2016

Effect of Warfarin

In my previous post, I mentioned the discoloring of my calves due to my taking Warfarin. I thought I would elaborate a bit on this.

My automobile accident in May 2004 and the following 3 weeks in the ICU caused blood clots, and I was put on Warfarin to control the clots. One side effect of Warfarin is the discoloring of ones calves and feet. I was told by a doctor that the discoloring would be permanent, and I think she is right. I've been off Warfarin for several years, but my calves are still discolored, and the discoloring has not changed. I was taken off Warfarin when I had no new clots, but the clots returned and I'm currently on Eliquis as a blood thinner. Actually, these meds don't affect the density of the blood and hence aren't a blood thinner, even though they are called that. These meds affect the ability of the blood to coagulate.

No comments: